Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 6, NWS Brownsville, TX

March 2, 2014Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 2, 2014, 4:12 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 2, 2014, 10:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 4:12 AM CST (10:12 UTC)
In effect from
Mar 2, 2014, 10:00 AM CST
Expired
Mar 2, 2014, 2:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS74 KBRO 021012
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 AM CST SUN MAR 2 2014

...STRONG WINDS OVER THE IMMEDIATE COASTAL COUNTIES TODAY...

.HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW
PRESSURE OVER NORTHERN MEXICO AND A COLD FRONT MOVING THROUGH
TEXAS TO PRODUCE STRONG SOUTHERLY WINDS OVER THE THREE IMMEDIATE
COASTAL COUNTIES OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.

TXZ251-254>257-021800-
/O.NEW.KBRO.WI.Y.0006.140302T1600Z-140302T2000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
412 AM CST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM 
CST THIS AFTERNOON FOR CAMERON...WILLACY...AND KENEDY COUNTY

* WINDS...SOUTHERLY WINDS OF 25 TO 30 MPH. 

* TIMING...LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. 

* IMPACT...LIGHTWEIGHT AND LOOSE OUTDOOR OBJECTS WILL BE EASILY
  BLOWN AROUND AND POSSIBLY DAMAGED BY THE STRONG WINDS. DRIVING
  ON EAST-WEST ROADS WILL BE MORE DIFFICULT. WORKING ABOVE GROUND
  LEVEL...SUCH AS ON LADDERS OR ROOFS...WILL BE MORE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:46 AM CST, 26 minutes earlier.

Area forecast discussion, Mar 2, 3:46 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
346 AM CST SUN MAR 2 2014

.SHORT TERM.../NOW THROUGH MONDAY/...FOG HAS DEVELOPED OVER THE FAR
WESTERN AND FAR EASTERN PORTIONS OF THE BRO CWFA. ALTHOUGH SURFACE
OBSERVATION STATIONS ON SOUTH PADRE ISLAND INDICATE DENSE SEA FOG
...IN-SITU WEBCAMS FROM THE AREA SUGGEST THAT THE FOG IS NOT AS
DENSE AS INDICATED.

TODAY...A PRE-FRONTAL TROUGH WILL PUSH INTO THE WESTERN PORTION OF
THE BRO CWFA...ALLOWING TEMPERATURES TO ROCKET UP INTO WELL ABOVE
NORMAL LEVELS. HOWEVER...RECORD HIGH TEMPERATURES ARE NOT LIKELY TO
BE SET. BOTH MET AND MAV GUIDANCE SUGGEST THAT IN ADVANCE OF THE
TROUGH...SURFACE WINDS SHOULD JUST CROSS OVER INTO WIND ADVISORY
CRITERIA...SO THEREFORE AN ADVISORY HAS BEEN POSTED FOR THE THREE
IMMEDIATE COASTAL COUNTIES FROM LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON...FOR A TOTAL OF FOUR HOURS. AN ISOLATED POCKET OF LIGHT
RAIN IS POSSIBLE WITHIN THE STRONG ONSHORE FLOW DURING THE MORNING
HOURS.

TONIGHT...WINTER RETURNS. A STRONG COLD FRONT WILL PASS FROM NORTH
TO SOUTH THROUGH ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY
BEGINNING AROUND MIDNIGHT...AND COMPLETING THE TRANSITION PRIOR TO
SUNRISE MONDAY MORNING. LIGHT RAIN WILL BE SCATTERED IN NATURE...
WITH TEMPERATURES PLUNGING ACCORDINGLY. SKEWED OVERNIGHT LOWS TO MET
GUIDANCE OVER THE WARMER MAV GUIDANCE.

MONDAY...SCATTERED PRECIPITATION CONTINUES BUT IT GETS INTERESTING.
FORECAST SOUNDINGS SUGGEST THAT A POCKET OF AIR BELOW FREEZING WILL
EXIST OVER THE NORTHERN HALF OF THE BRO CWFA...WHILE SURFACE
TEMPERATURES REMAIN ABOVE FREEZING. THUS...INDICATED VERY LIGHT
SLEET MIXED WITH LIGHT RAIN FOR ALL COUNTIES EXCEPT HIDALGO...
WILLACY...AND CAMERON...WHERE ONLY LIGHT RAIN SHOULD REIGN. THE
DAYTIME HIGH TEMPERATURES WILL LIKELY BE A DEGREE OR TWO ABOVE
MORNING LOWS...BASICALLY ISOTHERMAL GIVEN THE CLOUDINESS...LIGHT
PRECIPITATION...AND COLD AIR ADVECTION BEHIND THE COLD FRONT.

.LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT EXPECTED TO MOVE ACROSS THE CWA MONDAY WILL BRING BELOW
NORMAL TEMPERATURES AND PRECIPITATION ACROSS THE AREA MONDAY NIGHT
INTO TUESDAY. LOWS MONDAY NIGHT WILL DROP INTO THE MID 30S OVER THE
NORTHERN RANCH LANDS AND LOW 40S ALONG THE RIO GRANDE WITH DRIZZLE
AND LIGHT RAIN AND THROUGH THE NIGHT INTO EARLY TUESDAY MORNING. AT
THIS TIME...TEMPERATURES WILL FEEL IN THE LOW TO MID 30S ACROSS THE
CWA BUT REMAIN ABOVE WIND CHILL ADVISORY CRITERIA. TEMPS STILL WILL
FEEL COLD IN THE EARLY MORNING HOURS. RAINFALL POTENTIAL INCREASES
TUESDAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH MIGRATES ACROSS THE
DESERT SW INTO SOUTH TEXAS. RAIN CHANCES WILL INCREASE ESPECIALLY
OVER THE COASTAL AREAS UP TO 50 PERCENT AS THE TROUGH DEEPENS AND A
COASTAL LOW OVER THE LOWER TEXAS GULF WATERS STRENGTHENS. PRECIP
WILL TRANSITION FROM LIGHT RAIN AND DRIZZLE TO LIGHT TO MODERATE
SHOWERS DEVELOPING WITH ISOLATED THUNDER OVER THE COASTAL COUNTIES.
OVERCAST SKIES WILL MAINTAIN THE TEMPERATURES IN THE COOLER SIDE
TUESDAY AND WEDNESDAY ONLY SEEING READINGS IN THE UPPER 40S TUESDAY
AND MID TO LOW 50S WEDNESDAY. OVERNIGHT TEMPERATURES WILL REMAIN IN
THE MID 40S.

NAM REMAINS THE MODEL OF CHOICE FOR THE FIRST PORTION OF THE LONG
TERM IN REGARDS TO TEMPERATURES AND RAINFALL POTENTIAL AS IT HAS
A BETTER HANDLE ON PREVIOUS SHALLOW COLD AIR MASSES. AFTER THE 84
HOUR PERIOD TRENDED TEMPS FOR TUESDAY AND WEDNESDAY ON THE COOLER
SIDE COMPARED TO THE LATEST GF/ECMWF GUIDANCE WITH A FEW DEGREES
WARMER TO WHAT WAS INHERITED.

AS THE UPPER TROUGH EXIST EASTWARD THURSDAY...HIGH PRESSURE WITH
NORTH WINDS PREVAILS WITH A BREAK IN THE CLOUDS AS DRY AIR ALOFT
FILTERS INTO SOUTH TEXAS. HIGH TEMPERATURES WILL REACH THE MID TO
LOW 70S ACROSS THE WEST AND UPPER 60S ALONG THE COAST WITH LESS
THAN 10 PERCENT CHANCE OF RAIN. RIDGE BUILDS VEERING WINDS TO THE
QUICKLY SOUTHEAST BY THURSDAY EVENING. TEMPERATURES THURSDAY NIGHT
INTO FRIDAY WILL BEGIN RETURN TO THE LOW 50S WITH A ZONAL UPPER
LEVEL PATTERN DEVELOPING. NEXT WEEKEND...THE GFS/ECMWF ARE HINTING
ON A WEAKER COLD FRONT DEVELOPING AND DIGGING SOUTHWARD ACROSS THE
CENTRAL PLAINS AND REACHING SOUTH TEXAS SUNDAY. THIS WILL POSSIBLY
HAVE THE POTENTIAL FOR THE NEXT CHANCE OF RAINFALL ACROSS THE CWA.

&&

.MARINE...NOW THROUGH MONDAY...BUOY 42020 REPORTED SOUTHEAST WINDS
AROUND 16 KNOTS GUSTING TO AROUND 18 KNOTS WITH SEAS SLIGHTLY OVER
2.5 FEET WITH A PERIOD OF 6 SECONDS AT 02 CST/08 UTC. HIGH PRESSURE
OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER NORTH
MEXICO AND A COLD FRONT MOVING THROUGH TEXAS TO PRODUCE BREEZY WINDS
AND MODERATE SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH EARLY
TONIGHT...WITH A SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE AND SMALL
CRAFT EXERCISE CAUTION FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND. THE PASSAGE OF THE COLD FRONT THROUGH THE LOWER TEXAS
COASTAL WATERS LATER TONIGHT WILL PRODUCE SMALL CRAFT ADVISORY WINDS
AND SEAS AT THAT TIME AND THROUGH AT LEAST MONDAY. A VERY BRIEF
PERIOD OF GALE FORCE WIND GUSTS IS POSSIBLE LATE TONIGHT AS THE COLD
FRONT SWEEPS FROM NORTH TO SOUTH...HOWEVER...A LONG PERIOD OF GALE
CONDITIONS IS NOT ANTICIPATED AND A FORMAL GALE WARNING WILL NOT BE
ISSUED AT THIS TIME.

MONDAY NIGHT THROUGH SATURDAY...MARINE CONDITIONS WILL REMAIN
DETERIORATE THROUGH THE MIDDLE OF THE WEEK WITH HIGH SEAS AND
STRONG WINDS. THE COLD FRONT EXPECTED TO MOVE ACROSS THE LOWER
TEXAS GULF WATERS MONDAY WILL KEEP A STRONG PRESSURE GRADIENT
ACROSS THE GULF WATERS MONDAY NIGHT INTO TUESDAY WITH NORTH TO
NORTHEAST WINDS. THE SEAS WILL BUILD TO 8 TO 9 FEET. THE NORTH
WINDS WILL LOWER FOR A SHORT PERIOD OF TIME TUESDAY BUT WILL BEGIN
TO INCREASE INTO TUESDAY EVENING AS COASTAL LOW STRENGTHENS
TUESDAY EVENING INTO WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE WITH NORTHEAST WINDS INCREASING AND BUILDING SEAS
TO SCA CRITERIA. AN UPPER LEVEL TROUGH MOVING ACROSS SOUTH TEXAS
WILL PUSH THIS COASTAL LOW NORTHERN GULF COAST GRADUALLY LOWERING
SEAS AND WINDS INTO THURSDAY. THE SOUTHEAST WINDS RETURN THURSDAY
EVENING WITH CHANCE OF RAIN DIMINISHING. THE SE FLOW WILL PREVAIL
WITH MODERATE WINDS AND SEAS THROUGH THE REMAINDER OF THE LONG
TERM FORECAST. &&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  39  41  41 /  20  30  30  30
BROWNSVILLE          82  41  43  42 /  20  30  30  30
HARLINGEN            85  40  42  42 /  20  30  30  30
MCALLEN              89  41  43  40 /  20  30  30  30
RIO GRANDE CITY      90  40  42  39 /  20  30  30  30
SOUTH PADRE ISLAND   77  40  42  42 /  20  30  30  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON
     FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY
     FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

66/67
Hazardous weather outlook, Mar 1, 5:18 PM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
518 PM CST SAT MAR 1 2014

TXZ248>257-022330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
518 PM CST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

AREAS OF FOG ARE EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES
SUNDAY THROUGH THURSDAY.

AREAS OF FOG...SOME POSSIBLY DENSE...ARE EXPECTED TO DEVELOP
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-022330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
518 PM CST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST
TONIGHT.

PATCHY FOG WILL AFFECT THE LAGUNA MADRE AND GULF OF MEXICO WATERS
EAST OF PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORY IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON. ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE
ALONG THE LOWER TEXAS COAST LIKELY MONDAY EVENING THROUGH THURSDAY.

PATCHY FOG...SOME POSSIBLY DENSE...WILL AFFECT THE LAGUNA MADRE
AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:51 AM CSTSmall Craft AdvisoryBRO12 hr
Mar 2, 2:28 PM CSTGale WarningBRO19 hr
Mar 2, 5:06 PM CSTCoastal Flood StatementBRO9 hr
Mar 2, 5:07 PM CSTMarine Dense Fog AdvisoryBRO9 hr
Mar 2, 5:09 PM CSTDense Fog AdvisoryBRO11 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.